Georgia, 2020

Flooding and Damaging Winds in Georgia, March 4 to 6, 2020

March 4 to 6, 2020 · NWS TAE · 69 events in 9 counties and zones

WSW flow aloft prevailed as two shortwaves moved through the elongated, positively tilted longwave trough. At the surface, a mostly stationary frontal boundary strengthened.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$161,000
Crop damage
None recorded
Events
69

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

WSW flow aloft prevailed as two shortwaves moved through the elongated, positively tilted longwave trough. At the surface, a mostly stationary frontal boundary strengthened. At the same time, increasing southerly low-level flow resulted in greater warm air advection south of the frontal boundary. There were scattered reports of wind damage and hail across the tri-state area. Rainfall amounts of 3 to 6 inches during the day across southwest Georgia also resulted in areal flooding with several roads impacted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 4, 2:04 AM EST, 6 hours 45 minutes earlier.

Area forecast discussion, Mar 4, 2:04 AM EST, 6 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
204 AM EST Wed Mar 4 2020

.NEAR TERM [Today Through Tonight]...

WSW flow aloft will prevail today as two shortwaves move through the
elongated positively tilted longwave trough. At the surface, a
mostly stationary frontal boundary will strengthen with the passage
of the northernmost shortwave and a reenforcement of the cooler
airmass north of the front. At the same time, increasing southerly
low-level flow will result in greater WAA south of the frontal
boundary. This is a classic setup for a heavy rain potential with
low-level convergent flow against a stationary boundary and more
boundary parallel flow aloft. The challenge will be pinpointing the
exact location of the front and subsequently where the axis of heavy
rain will setup. In general, the potential for the heaviest rain
will be across southern AL and GA with widespread average amounts
around 3". Isolated amounts may reach up to 5 inches. In addition to
the potential for heavy rain is the potential for severe
thunderstorm development. Along and south of the warm front,
supercell development will bring the threat for all modes of severe
weather (damaging winds, hail, tornadoes). As storms move north of
the warm front, elevated instability will allow for storms to remain
robust, though the threat will shift to primarily large hail as
storms are no longer surface based. The threat for severe weather
and heavy rain will decrease through the evening and overnight as
instability wanes, the plume of steep lapse rates advects east, and
low-level convergence along the front decreases.

.SHORT TERM [Thursday Through Friday]...

Thursday morning the surface low is forecast to be over the
north-central Gulf just southwest of Mobile with a warm front
arcing northeastward across SE AL and then cutting west to east
roughly midway across our GA zones. The low is forecast to move
inland over the panhandle mid to late morning and move east of our
CWA by late afternoon/early evening dragging a southwestward
extending cold front with it. The threat for severe weather
continues on Thursday for our entire CWA, but especially for areas
within the warm sector. Forecast model soundings in the warm
sector show looping hodographs with sfc-1km helicity values ~ 200
m2/s2, bulk shear (sfc-6km) around 60kts and MU CAPE between 900
and 1000 J/KG. The greatest severe threat will be damaging
straight line winds with the potential for a few tornadoes. Also,
PW's will be around 2" so some of the rain will be heavy at times
especially for the areas in the Flash Flood Watch. For a
discussion on the heavy rain potential during the near/short term
period, please refer to the hydrology section in this forecast
discussion.

Rain will be ending from west to east Thursday afternoon/evening
with the passage of the cold front. A cooler and drier airmass will
filter into the region on northerly winds Thursday night/Friday.

.LONG TERM [Friday Night Through Wednesday]...

A period of cooler and dry conditions can be expected through the
weekend as surface high pressure settles into the southeast. Upper
level ridging briefly builds in on Monday before the next shortwave
and cold front move in on Tuesday bringing with it our next chances
for rain. Temperatures also return to near seasonal levels for
Tuesday and Wednesday.

&&

.AVIATION...
[Through 06Z Thursday]

A band of light to moderate rainfall with isolated storms will
gradually lift northward through the night. Expect the bulk of
rainfall tomorrow to be across south GA and southeast AL. With the
rain will come IFR/LIFR restrictions, and outside of the rain
MVFR/IFR. Near the end of the TAF, the axis of rain may shift back
south towards north Florida.

&&

.MARINE...

Moderate southerly winds will increase to at least cautionary
levels Thursday as a strong cold front approaches. Showers and
thunderstorms will proceed the front and some storms may become
strong to severe. Winds will be strong and northerly Thursday
night after the cold front passes with advisory level conditions
likely at least through the end of the work week.

&&

.FIRE WEATHER...

Wet conditions are expected through Thursday with drying then
expected through early next week. At this time, however, Red Flag
conditions are not expected over the next week.

&&

.HYDROLOGY...

With the potential for heavy rainfall across much of the region, a
flash flood watch has been issued through Thursday. Model guidance
has been in good agreement that the heaviest rain should set up
across Southern Alabama and South Georgia. Rainfall amounts of 3 to
5 inches is expected with isolated maximum totals near 8 inches
within the flash flood watch area. Even though the rainfall will be
spread out over a couple of days, with much of the rainfall being
convective, the high rainfall rates will promote the flash flood
potential. In the days ahead, the focus will shift to river
flooding.

The rainfall distribution in this event makes many of our rivers
vulnerable to flooding, especially when many of these rivers are
running above normal from flooding last week. The Apalachicola,
Chattahoochee, Flint (ACF) system is the most vulnerable to
flooding with this system. Some of the ensembles suggest that
moderate flooding is possible in the ACF basin, particularly
within the Flint River system, including the Kinchafoonee Creek
north of Albany.

For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
However, users are reminded that the river forecasts only include
the first 48 hours of rainfall.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   78  61  75  50  71 /  60  70 100  10   0
Panama City   74  62  73  52  70 /  50  80  90   0   0
Dothan        70  56  65  45  67 / 100  90  90   0   0
Albany        69  55  62  44  67 / 100  90 100  10   0
Valdosta      77  60  73  48  69 /  80  70 100  10   0
Cross City    80  66  75  53  73 /  20  30  90  20   0
Apalachicola  73  66  72  53  69 /  20  60  90   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday afternoon for Central Walton-
     Holmes-Jackson-North Walton-South Walton-Washington.

     High Rip Current Risk through late tonight for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...Flash Flood Watch through Thursday evening for Baker-Ben Hill-
     Berrien-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
     Terrell-Thomas-Tift-Turner-Worth.

AL...Flash Flood Watch through Thursday afternoon for Coffee-Dale-
     Geneva-Henry-Houston.

GM...None.

&&

NEAR TERM...Harrigan
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...Harrigan
MARINE...Barry
FIRE WEATHER...Harrigan
HYDROLOGY...Godsey

In the hours before

Special weather statement, Mar 4, 3:07 AM EST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
307 AM EST Wed Mar 4 2020

GAZ146-157>159-040845-
Brooks GA-Colquitt GA-Grady GA-Thomas GA-
307 AM EST Wed Mar 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRADY...THOMAS...WESTERN
BROOKS AND SOUTHERN COLQUITT COUNTIES UNTIL 345 AM EST...

At 307 AM EST, Doppler radar was tracking a strong thunderstorm near
Cairo, moving east at 40 mph.

Pea size hail and winds up to 40 mph are possible with this storm.

Locations impacted include...
Cairo, Thomasville, Quitman, Boston, Ochlocknee, Pavo, Coolidge,
Berlin, Barwick, Thomasville Municipal A/P, Grooverville, Capel,
Dillon, Enon, Merrillville, Chastain, Moultrie Municipal A/P,
Quality, Brooks Co A/p and Murphy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3073 8424 3091 8426 3104 8415 3115 8359
      3071 8356
TIME...MOT...LOC 0807Z 261DEG 38KT 3083 8415

21-WD
Special weather statement, Mar 4, 3:45 AM EST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
345 AM EST Wed Mar 4 2020

GAZ146>148-158>161-040930-
Berrien GA-Brooks GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
Thomas GA-
345 AM EST Wed Mar 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COOK...SOUTHEASTERN
BERRIEN...LANIER...LOWNDES...THOMAS...BROOKS AND SOUTHEASTERN
COLQUITT COUNTIES UNTIL 430 AM EST...

At 343 AM EST, Doppler radar was tracking a strong thunderstorm near
Quitman, moving east at 50 mph.

Pea size hail and winds up to 40 mph are possible with this storm.

Locations impacted include...
Valdosta, Thomasville, Lake Park, Lakeland, Quitman, Adel, Hahira,
Boston, Ray City, Ochlocknee, Pavo, Coolidge, I-75 At Exit 16, Moody
Air Force Base, Remerton, Meigs, Dasher, Morven, Berlin and Barwick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3087 8297 3086 8300 3085 8301 3085 8309
      3083 8309 3083 8310 3080 8310 3080 8313
      3077 8314 3063 8314 3068 8408 3087 8407
      3092 8408 3094 8410 3101 8410 3119 8305
      3118 8297
TIME...MOT...LOC 0843Z 267DEG 46KT 3077 8364

21-WD

The radar

The Ft Rucker radar (KEOX), 50 km away, was scanning. The volume nearest the first event began at 13:50 UTC.

Open the radar archive at this moment

Event by event

61 flood, 8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clay

When
March 4, 8:49 AM EST
Where
Clay County, 0.69 mi N of Days Crossroads
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
County Official
Coordinates
31.730, -85.040

Trees were blown down with some trees on power lines across the northern portions of Clay county.

Thunderstorm Wind, Clay

When
March 4, 8:50 AM EST
Where
Clay County, 0.91 mi NW of Ricks Place
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
31.770, -85.100

Siding was blown off a building.

Thunderstorm Wind, Randolph

When
March 4, 9:10 AM EST
Where
Randolph County, Cuthbert
Measured
65 kt (75 mph) estimated gust
Injuries
3 direct, 0 indirect
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
31.770, -84.780

There were multiple homes with trees blown onto them along with numerous trees and power lines down across the city. Three injuries resulted due to trees falling.

Thunderstorm Wind, Randolph

When
March 4, 9:10 AM EST
Where
Randolph County, 1.16 mi SW of Peterson Hill
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
31.770, -84.856

There were multiple reports of trees and power lines down across the western part of Randolph county.

Thunderstorm Wind, Lee

When
March 4, 9:58 AM EST
Where
Lee County, 3.5 mi N of Stocks
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.700, -84.100

A tree fell through a home near Graves Spring Road.

Thunderstorm Wind, Worth

When
March 4, 10:20 AM EST
Where
Worth County, 0.69 mi N of Warwick
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.830, -83.920

A tree was blown down at 200 Smoak Bridge Circle in the Warwick area.

Thunderstorm Wind, Early

When
March 4, 10:33 AM EST
Where
Early County, 3.5 mi S of Blakely
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.320, -84.920

A tree was blown down and blocked Mays Mill Road.

Thunderstorm Wind, Early

When
March 4, 10:35 AM EST
Where
Early County, 1.9 mi ESE of Sawhatchee
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
31.260, -84.990

A tree was blown down along Cedar Springs Road.

Flood, Irwin

When
March 4, 9:00 PM EST to March 5, 9:00 AM EST
Where
Irwin County, 2.38 mi NNE of Irwinville to 2.23 mi NNE of Irwinville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.670, -83.360

Water was reported over Jackson Road.

Flood, Irwin

When
March 4, 9:00 PM EST to March 5, 9:00 AM EST
Where
Irwin County, 1.34 mi NW of Irwinville to 1.68 mi S of Arp
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.655, -83.394

Water was reported over Jeff Davis Park Road.

Flood, Irwin

When
March 4, 9:00 PM EST to March 5, 9:00 AM EST
Where
Irwin County, 1.88 mi S of Arp to 2.35 mi NNE of Irwinville Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.723, -83.402

Water was reported over Eisenhower Road.

Flood, Terrell

When
March 4, 9:35 PM EST to March 5, 9:00 AM EST
Where
Terrell County, 1.81 mi E of Parrott to 1.94 mi SW of Chambliss
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.887, -84.479

Several roads were flooded within Terrell county but outside the city of Dawson.

Flood, Worth

When
March 4, 9:35 PM EST to March 5, 9:00 AM EST
Where
Worth County, 5.45 mi SW of Red Rock to 5.14 mi SW of Red Rock
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.520, -83.990

Willow Road was closed to non-resident traffic due to flooding.

Flood, Worth

When
March 4, 9:35 PM EST to March 5, 9:00 AM EST
Where
Worth County, 0.26 mi N of Gammage to 0.65 mi WNW of Isabella
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.544, -83.871

The dirt portion of Carter Road from Massey Airport Road to the city limit was closed due to flooding.

Flood, Worth

When
March 4, 9:35 PM EST to March 5, 9:00 AM EST
Where
Worth County, 1.37 mi WSW of Red Rock to 1.24 mi WSW of Red Rock
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.570, -83.950

The dirt portion of Porters Corner Road was closed due to flooding.

Flood, Worth

When
March 4, 9:35 PM EST to March 5, 9:00 AM EST
Where
Worth County, 1.16 mi NW of Oakfield to 1.14 mi NW of Oakfield
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.783, -83.973

Railroad Street in Oakfield was closed due to flooding.

Flood, Worth

When
March 4, 9:35 PM EST to March 5, 9:00 AM EST
Where
Worth County, 1.95 mi SSE of Warwick to 1.91 mi ENE of Warwick
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.793, -83.911

C Odom Road near Highway 313 was reported to be underwater.

Flood, Irwin

When
March 5, 12:30 AM EST to March 6, 9:00 AM EST
Where
Irwin County, 1.63 mi W of Wray to 2.15 mi SSE of Osierfield
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.618, -83.078

Mallard Road was reported to be underwater.

Flood, Irwin

When
March 5, 12:30 AM EST to 9:00 AM EST
Where
Irwin County, 0.85 mi WNW of Mystic to 1.45 mi S of Irwinville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.625, -83.343

Bussel Pond Report was reported underwater.

Flood, Worth

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Worth County, 2.85 mi E of Warwick to 2.43 mi E of Warwick
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.827, -83.872

Primrose Bridge Road had multiple washouts.

Flood, Worth

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Worth County, 1.75 mi ESE of Warwick to 2.25 mi ESE of Warwick
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.807, -83.894

New Hope School Road was completely underwater.

Flood, Worth

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Worth County, 4.48 mi NE of Doles to 3.6 mi NE of Doles
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.740, -83.820

Cuffie Town Road was closed due to flooding.

Flood, Worth

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Worth County, 4.48 mi NW of Red Rock to 4.57 mi NW of Red Rock
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.620, -83.990

Duran Road was completely underwater.

Flood, Worth

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Worth County, 0.76 mi S of Terrell to 1.32 mi E of Terrell
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.599, -83.738

Flooding was reported on Gunsmoke Road to Joe Sumner Road.

Flood, Worth

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Worth County, 0.81 mi SSE of Isabella to 1.01 mi SE of Isabella
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.549, -83.844

Bentree at North Isabella Road was flooded and closed.

Flood, Lee

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Lee County, 1.99 mi SSE of Mossy Dell to 3.79 mi SSW of Mossy Dell
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
31.734, -84.095

Water was reported over Highway 32 and Grave Springs Road.

Flood, Lee

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Lee County, 0.42 mi NNW of Starksville to 0.18 mi W of Starksville
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
31.775, -84.143

Water was reported over Lumpkin Road.

Flood, Lee

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Lee County, 1.47 mi SSW of Chokee to 2.98 mi NNW of Philema
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
31.870, -84.048

Water was reported over Laramore Road.

Flood, Lee

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Lee County, 0.51 mi NNE of Neyami to 0.94 mi WSW of Scrutchins
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
31.827, -84.207

Water was reported over Gosa Road.

Flood, Lee

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Lee County, 3.11 mi SE of Chokee to 2.89 mi S of Chokee
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
31.862, -83.999

Water was reported over Dan Green Road.

Flood, Lee

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Lee County, 0.73 mi NE of Chokee to 1.26 mi SW of Chokee
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
31.898, -84.032

Water was reported over Chokee Road.

Flood, Worth

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Worth County, 0.97 mi NNE of Pritchetts to 1.49 mi SW of Liberty Hill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.373, -83.944

Tyson Road was closed due to flooding.

Flood, Worth

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Worth County, 2.06 mi NNE of Scooterville to 2.2 mi NNE of Scooterville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.408, -83.678

Flooding was reported on Sledge Road.

Flood, Worth

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Worth County, 2.89 mi WNW of Gordy to 2.91 mi NNW of Gordy
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.499, -83.914

Flooding was reported on Wiregrass Road from Hopewell Road to Ben Peavy Road.

Flood, Worth

When
March 5, 1:00 AM EST to 9:00 AM EST
Where
Worth County, 0.66 mi NE of Sylvester to 0.63 mi NE of Sylvester
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
31.538, -83.824

The corner of Wallace and Maddox Street was flooded.

Flood, Irwin

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Irwin County, 1.97 mi S of Pinetta to 2.06 mi SSE of Pinetta
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.561, -83.348

Crepe Myrtle Road was flooded and closed.

Flood, Irwin

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Irwin County, 1.82 mi SE of Mystic to 1.64 mi NNE of Pinetta
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.600, -83.310

Mimosa Road was flooded and closed.

Flood, Irwin

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Irwin County, 1.96 mi NW of Ocilla to 2.45 mi ESE of Mystic
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.606, -83.278

Water was reported over Hemlock Road.

Flood, Irwin

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Irwin County, 0.76 mi ESE of Mystic to 1.3 mi E of Mystic
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.616, -83.318

Water was reported over McCraine Road.

Flood, Irwin

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Irwin County, 1.07 mi NNE of Mystic to 0.61 mi NNW of Ocilla
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.633, -83.321

Water was reported over Black Gum Road.

Flood, Irwin

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Irwin County, 1.66 mi SSE of Osierfield to 2.42 mi NW of Wray
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.640, -83.095

Swallow Lane off Wray Road was flooded and closed.

Flood, Irwin

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Irwin County, 3.94 mi NW of Holt to 4.5 mi NNE of Ocilla
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.635, -83.191

Blue Bird Road was flooded and closed.

Flood, Irwin

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Irwin County, 4.19 mi N of Ocilla to 3.83 mi N of Ocilla
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.650, -83.240

Thrasher Lane was flooded and closed.

Flood, Irwin

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Irwin County, 1.19 mi NW of Irwinville to 1.36 mi NW of Irwinville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.653, -83.393

CM Dove Road was flooded and closed.

Flood, Tift

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Tift County, 2.7 mi WNW of Excelsior to 2.64 mi NNW of Excelsior
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.421, -83.639

Heck Dodson Road was flooded and closed.

Flood, Tift

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Tift County, 1.82 mi NE of Tifton to 1.96 mi NE of Tifton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.470, -83.480

Kent Road from Ocilla Road to Richards Dr was flooded and closed.

Flood, Tift

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Tift County, 0.86 mi NE of Harding to 1.15 mi S of Harding
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.528, -83.409

Jacob Hall Road was flooded and closed.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 3.62 mi ENE of Inaha to 3.57 mi E of Inaha
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.622, -83.540

Flooding was reported on Searcy Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 2.17 mi SSE of Sycamore to 1.94 mi WNW of Inaha
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.640, -83.619

Flooding was reported on Blanchard Road and Luke Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 2.72 mi NE of Coverdale to 1.88 mi NNE of Coverdale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.650, -83.680

Flooding was reported on Cofer Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 1.09 mi SE of Hobby to 0.85 mi ENE of Hobby
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.648, -83.728

Flooding was reported at 1648 Oaks Road to Nelson Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 2.13 mi NW of Five Points to 2.6 mi W of Hobby
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.657, -83.780

Flooding was reported on Joe Hobby Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 5.91 mi ENE of Inaha to 5.14 mi NE of Inaha
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.643, -83.507

Flooding was reported on Wagon Wheel Road from Purcell to Highway 32.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 2.24 mi NE of Ashburn-Turner Arpt to 1.7 mi ENE of Ashburn-Turner Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.700, -83.600

Flooding was reported from West Road to Bussey Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 0.77 mi NE of Ashburn-Turner Arpt to 1.12 mi ENE of Ashburn
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.689, -83.622

Flooding was reported on Garrett Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 2.92 mi ENE of Ashburn to 2.47 mi SSE of Amboy
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.716, -83.604

Flooding was reported on Stanford Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 1.33 mi W of Ashburn to 0.61 mi WNW of Ashburn
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.702, -83.672

Flooding was reported on Hodge King Road and West End.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 3.64 mi SW of Worth to 3.62 mi WNW of Ashburn
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.710, -83.711

Flooding was reported at 2800 Son Story Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 4.09 mi WSW of Worth to 3.36 mi SW of Dakota
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.720, -83.730

Flooding was reported on Ward Road and Son Story Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 3.07 mi N of Hobby to 3.59 mi SW of Dakota
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.704, -83.744

Flooding was reported on Oak Grove Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 1.46 mi SSW of Sibley to 1.35 mi NW of Dakota
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.769, -83.715

Flooding was reported on Jones Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 1.76 mi W of Amboy to 1.4 mi W of Amboy
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.790, -83.610

Flooding was reported on Haw Pond Road at Deep Creek Bridge.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 0.69 mi ENE of Sibley to 0.93 mi W of Amboy
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.793, -83.699

Flooding was reported on Alberson Road to I-75.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 3.2 mi NE of Sibley to 2.68 mi NE of Dakota
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.817, -83.666

Flooding was reported on Ode Williams Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 3.68 mi SW of Sibley to 4.54 mi WNW of Sibley
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.750, -83.751

Flooding was reported on Lee Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 1.36 mi WNW of Amboy to 1.54 mi NW of Amboy
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.800, -83.600

Flooding was reported on Amboy Farm Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 2.52 mi WNW of Sibley to 2.4 mi NW of Sibley
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.800, -83.751

Flooding was reported on HC Williams Road.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 2.72 mi NW of Rebecca to 1.84 mi NW of Rebecca
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.830, -83.510

Flooding was reported on Shady Lane.

Flood, Turner

When
March 5, 7:00 AM EST to 9:00 AM EST
Where
Turner County, 2.87 mi N of Rebecca to 3.72 mi NNW of Rebecca
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
31.841, -83.481

Flooding was reported on Highway 112 north of Rebecca.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2020Every state in 2020This day in weather historyWarnings in Georgia, March 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 879449, 879450, 879451, 879452, 879453, 879454, 879455, 879456, 881027, 881028, 881029, 881030, 881031, 881032, 881033, 881034, 881035, 881036, 881037, 879457, 879458, 879459, 879460, 879461, 879462, 881038, 881046, 881047, 881048, 881049, 881050, 881052, 881053, 881054, 882696, 882697, 882698, 882699, 882700, 882701, and more.